Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Apr 19, 2006, 4:10 AM CDT for Daviess County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2006, 4:10 AM CDT (09:10 UTC)
- Expired
- Apr 19, 2006, 6:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Daviess County, IN
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 190912
FFWIND
INC027-191115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM CDT WED APR 19 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIESS COUNTY IN SOUTHWEST INDIANA
* UNTIL 615 AM CDT
* AT 404 AM CDT...RAIN CONTINUED TO FALL OVER THE WARNED AREA...BUT
WAS SLOWLY DECREASING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLAINVILLE...ODON AND ELNORA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3858 8723 3853 8697 3869 8696 3887 8693
3887 8709 3883 8723
$$
JK2 follow-up statements
000
WGUS73 KIND 191020
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 AM EDT WED APR 19 2006
INC027-191115-
DAVIESS-
518 AM CDT WED APR 19 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
DAVIESS COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLAINVILLE
AND ODON.
EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS. THESE PROBLEMS WILL DIMINISH LATER
THIS MORNING.
LAT...LON 3858 8723 3853 8697 3869 8696 3887 8693
3887 8709 3883 8723
$$
JK000
WGUS73 KIND 191111
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 AM EDT WED APR 19 2006
INC027-191115-
DAVIESS-
610 AM CDT WED APR 19 2006
...A FLASH FLOOD WARNING EXPIRES AT 615 AM CDT FOR DAVIESS COUNTY...
RAINFALL ENDED SEVERAL HOURS AGO AND FLOODING SHOULD DECREASE
RAPIDLY.
LAT...LON 3858 8723 3853 8697 3869 8696 3887 8693
3887 8709 3883 8723
$$
JKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 2:33 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 19, 2:33 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 333 AM EDT WED APR 19 2006 .DISCUSSION...BUSY MORNING WITH SEVERE WX SO THIS WILL BE RATHER BRIEF. ONGOING TSRA APPEARS TO BE SHIFTING MORE INTO A HEAVY RAIN MODE WITH LIMITED INSTABILITY PRESENT IN THE ELEVATED LAYER. ACTIVITY WINDING DOWN JUST AT START OF TODAY PERIOD. WEATHER TODAY WILL BE DOMINATED BY THE SLOWLY EASTWARD MOVING H5 RIDGE AS PART OF AN OMEGA BLOCK. UPPER LOW OVER EASTERN SOUTH DAKOTA WILL MOVE LITTLE AND KEEP THE AREA UNDER A MID LEVEL H5 FLOW. MODEL GUIDANCE WAS SIMILAR AND SO A BLEND WAS USED. TODAY WILL BRING HIGHS IN THE LOWER TO MID 70S AGAIN...SIMILAR TO YESTERDAY WITH H85 TEMPS +12 TO +16C. PERHAPS SOME AFTERNOON THUDNERSTORMS ALONG THE EXISTING WARM FRONTAL BOUNDARY TO THE WEST. BUT WITH LIMITED INSTABILITY DO NOT EXPECT MUCH SO HAVE LEFT SLIGHT CHANCE TO CHANCE POPS...HIGHEST IN VCTY OF SFC BNDRY. TONIGHT...SFC BNDY MAY FINALLY SLIDE EAST AS UPPER LOW MAKES SLOW EASTWARD PROGRESS AND H85 THERMAL RIDGE PASSES EAST AS WELL. LOWS WILL REMAIN MILD AGAIN IN THE MIDDLE 50S...CONSISTENT MOS NUMBERS BUT SLIGHTLY WARMER THAN PRVS FCST. SLIGHT CHANCE OF SHOWERS AND TSRA TONIGHT AGAIN WITH THE FRONTAL BOUNDARY. THURSDAY CONTINUED WARMTH WITH H85 TEMPS NEAR +12C AND SLIGHT CHANCE BUT NOT COMPLETELY SOLD ON IT. EXTENDED NO CHANGES. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 13Z WEST OF A LINE FROM GREENSBURG TO ATTICA. && JOHNSON
Hazardous weather outlook, Apr 18, 10:45 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1145 PM EDT TUE APR 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-191000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1045 PM CDT TUE APR 18 2006 /1145 PM EDT TUE APR 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AFTER MIDNIGHT SOUTH OF A LAFAYETTE TO INDIANAPOLIS TO GREENSBURG LINE. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. LOWLAND FLOODING WILL CONTINUE TO BE POSSIBLE ALONG SOME AREA RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Apr 19, 12:53 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL LINTON 39.04N 87.16W
04/19/2006 E0.75 INCH GREENE IN TRAINED SPOTTER
&&
JOHNSONLocal storm report, Apr 19, 1:13 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM FLASH FLOOD VINCENNES 38.68N 87.51W
04/19/2006 KNOX IN EMERGENCY MNGR
WATER OVER HIGHWAY 67 IN SEVERAL LOCATIONS
&&
JOHNSONLocal storm report, Apr 19, 1:14 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM HEAVY RAIN VINCENNES 38.68N 87.51W
04/19/2006 M1.50 INCH KNOX IN TRAINED SPOTTER
MEASURED 1.5 INCHES OF RAIN WITH AN HOURLY RATE OF 3.2
INCHES
&&
JOHNSONLocal storm report, Apr 19, 1:39 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD VINCENNES 38.68N 87.51W
04/19/2006 KNOX IN AMATEUR RADIO
WATER OVER NUMEROUS ROADS IN VINCENNES
&&
JOHNSONLocal storm report, Apr 19, 1:58 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLOOD 2 S BRUCEVILLE 38.73N 87.41W
04/19/2006 KNOX IN LAW ENFORCEMENT
STATE ROAD 67 WATER OVER ROADWAYS
0245 AM FLOOD 1 N VINCENNES 38.69N 87.51W
04/19/2006 KNOX IN LAW ENFORCEMENT
U.S. 41 WATER OVER ROADS
&&
JEHLocal storm report, Apr 19, 2:22 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM FLOOD VINCENNES 38.68N 87.51W
04/19/2006 KNOX IN AMATEUR RADIO
CONSIDERABLE FLOODING OVER THE ENTIRE VINCENNES AREA.
&&
JEHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:49 PM CDT | Severe Thunderstorm Warning | IND | Knox | 56 min |
| Apr 19, 12:05 AM CDT | Severe Thunderstorm Warning | IND | Sullivan | 41 min |
| Apr 19, 12:34 AM CDT | Severe Thunderstorm Warning | IND | Clay | 41 min |
| Apr 19, 12:42 AM CDT | Severe Thunderstorm Warning | IND | Knox | 63 min |
| Apr 19, 12:51 AM CDT | Severe Thunderstorm Warning | IND | Greene | 39 min |
| Apr 19, 1:06 AM CDT | Flash Flood Warning | IND | Knox | 114 min |
| Apr 19, 1:32 AM CDT | Severe Thunderstorm Warning | IND | Monroe | 36 min |
| Apr 19, 2:17 AM CDT | Flash Flood Warning | IND | Daviess, Martin | 118 min |
| Apr 19, 2:41 AM CDT | Severe Thunderstorm Warning | IND | Knox | 33 min |
| Apr 19, 2:51 AM CDT | Flash Flood Warning | IND | Knox | 84 min |
| Apr 19, 4:13 AM CDT | Flash Flood Warning | IND | Martin | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.